Top
20
Doctor insights on: Will All Allergy Shots Cause Permanent Divots On My Arms

Share
1

1
Will all allergy shots cause permanent divots on my arms?

Will all allergy shots cause permanent divots on my arms?

No: On rare occasions patients on immunotherapy develops little hard lumps under the skin. These are probably granulomas. I say probably because we don't biopsy them. They resolve spontaneously in a few months and possibly contribute to a better response to allergy shots. I've never seen a divot from an allergy injection. ...Read more

See 1 more doctor answer
Dr. John Chiu
2,592 doctors shared insights

Allergies (Definition)

Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more


2

2
Shoulder to upper arm feels like itching, burning and its in pain when moving. Possible the allergy shots cause this? Is it muscle torn?

Shoulder to upper arm feels like itching, burning and its in pain when moving.  Possible the allergy shots cause this? Is it muscle torn?

Local redness: If you received an allergy shot in your arm and now it bothers you than it is possible you are aware of it. Most common side effects of allergy shot would be redness or soreness. If you feel excessive redness or pain with passive motion call your doctor or have it examined soon. ...Read more

See 1 more doctor answer
3

3
Is it normal for arms to swell and harden at the injection site after allergy shots?

Is it normal for arms to swell and harden at the injection site after allergy shots?

It's pretty common: it's an immune reaction. Personally, I kind of believe in the 19th century idea that a vaccine that makes more of a 'take' (the signs you mention) produces a better immune reaction. Vaccines vary between the type (live is stronger) and between people on how much inflammation they produce. ...Read more

5

5
Why do they alternate allergy shots in each arm ?

Why do they alternate allergy shots in each arm ?

No particular reason: Some offices alternate arms when only one shot is given each visit. Some switch arms when two or more injections are given per visit. At our office we do not alternate arms or we defer to patient preference. There is no data that i know of suggesting that alternating arms for immunotherapy either improves results or decreases adverse reactions. I'd like to hear our other experts' opinions. ...Read more

See 1 more doctor answer
6

6
Is it safe to administer your allergy shots without rubbing alcohol on arm bec it Don't hurt my arm when give them ?

Is it safe to administer your allergy shots without rubbing alcohol on arm bec it Don't hurt my arm when give them ?

Used to clean: Alcohol swabs are used to clean your skin before the shot is given to reduce the risk of infection. It has nothing to do with pain control. ...Read more

7

7
I gave myself my allergy shots in each arm and forgot to use alcohol swab is that to not use them? It don't hurt really don't need them.

I gave myself my allergy shots in each arm and forgot to use alcohol swab is that to not use them? It don't hurt really don't need them.

Not recommended.: Since allergy shots can cause serious and even life-threatening reactions (since they contain things you are allergic to), it is best to get the shots at a doctor's office. The alcohol is meant to disinfect (not to numb it) the skin surface and you will to wait till it has dried . Again, I would strongly advise giving allergy shots to yourself. Is your allergist board-certified? ...Read more

8

8
Can receiving 7 allergy shots for the first time cause a fever?

Can receiving 7 allergy shots for the first time cause a fever?

Unlikely: Allergy injections (allergen immunotherapy) can lead to allergic reactions but not fever. Another cause of the fever should be sought. Immunizations from other vaccines can be associated with fever. It is unclear why a person would receive 7 allergy shots unless they were at intervals of weekly dosing. ...Read more

9

9
Can cortisone allergy shots cause male or female infertility?

Can cortisone allergy shots cause male or female infertility?

No: Cortisone injections do not cause infertility, but they can cause a variety of other effects that have negative health consequences, including bone loss, weight gain, increased blood pressure and blood sugar. This is why their use should be limited as much as possible. ...Read more

See 1 more doctor answer
11

11
Can allergy shots cause birth defects ?my wife and I plan to have try for a kid she concerned about it.its me that may need them .about to get testing

Can allergy shots cause birth defects ?my wife and I plan to have try for a kid she concerned about it.its me that may need them .about to get testing

No evidence: Since the allergens used in the extracts are "natural" , they are not known to cause birth defect. Allergy shots should not be started when a woman is pregnant- not because of birth defect but because of the potential for an anaphylactic reaction. There is no restriction for the father. ...Read more

12

12
What should I do to clear an allergy rash caused by allergy shots?

What should I do to clear an allergy rash caused by allergy shots?

Allergic rash: Take Benadryl (diphenhydramine) 50mg every 6 hours for a day then as needed. You should inform your allergist asap of your reaction so that they can adjust your dosage. Be sure to stay at least 20 minutes in the allergy office after receiving shots. ...Read more

13

13
Can allergy shots cause headaches/migraines shortly after injection?

Can allergy shots cause headaches/migraines shortly after injection?

Yes: Allergy injections to anything can cause headaches if the dose is too strong. You may also get larger local reactions at the site of the injections. Tell your allergist and they can reduce the dose of the injections from the present dose but still make progress by increasing the dose slowly. ...Read more

See 1 more doctor answer
15

15
Can allergy shots really cause weight gain?

Can allergy shots really cause weight gain?

No: Allergy shots have no calories and don't increase one's appetite, so they do not cause weight gain. However, if a patient snacks on the way to the doctor's office, snacks in the waiting room, and snacks on the way home, then he will end up getting a lot of extra calories from going to get allergy shots. ...Read more

See 2 more doctor answers
16

16
Can seasonal allergies cause asthmatic symptoms? Will allergy shots help?

Can seasonal allergies cause asthmatic symptoms? Will allergy shots help?

Yes to both: Pollens and outdoor molds can cause both nasal symptoms and asthma. Immunotherapy or allergy shots have been demonstrated to help both conditions. Controlling nasal symptoms can help with the asthma. ...Read more

See 1 more doctor answer
17

17
Do allergy shots cause body weight changes?

Do allergy shots cause body weight changes?

No: Some older allegy medicines increase appetite. In fact Cyproheptadine has been used to help underweight kids. Allergy shots dont do this at all. ...Read more

See 2 more doctor answers
18

18
The next day of my allergy shots I feel a little more tired/congested, is it caused by the allergy shot or the 'Singular' that I take?

The next day of my allergy shots I feel a little more tired/congested, is it caused by the allergy shot or the 'Singular' that I take?

M.D. visit/Mgt: It is not likely to be due to the Singulair (montelukast). Since you have nasal allergic disease under treatment with inhaled steroids and difficulty breathing, reviewing your allergic triggers and a follow up appointment is needed. I would suggest a pulmonary function test with and without a bronchodilator. ...Read more

See 1 more doctor answer
19

19
I have a strange sensation on the tip of my tongue, it is notnumbness or tingling. I don't have any nutritional deficiency, my lab work was normal and i get regular allergy shots/medicines. What could be the cause of the strange sensation?

I have a strange sensation on the tip of my tongue, it is notnumbness or tingling. I don't have any nutritional deficiency, my lab work was normal and i get regular allergy shots/medicines. What could be the cause of the strange sensation?

Good question?: That's a very broad question and not easily answered over the internet without knowing your complete medical and dental history and being able to personally examine you. Honestly, merely giving you a list of possibilities is not helpful nor will it solve your dilemma. If no one has been able to answer your question, see an oral surgeon, dentist trained in oral medicine, or ENT specialist. ...Read more

See 2 more doctor answers